Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1971, Volume 39, Issue 3

Estimating a Structural Equation in a Large System<461:EASEIA>2.0.CO;2-0
p. 461-465

Walter D. Fisher, Walter J. Wadycki

In two stage least squares estimation, when the matrix Z of predetermined variables has less than full column rank, Z'Z is singular. It is shown that in this situation 2SLS still can be used and that Y - the result of the first stage--is still uniquely determined; also shown is that 2SLS will often be equivalent to OLS.

Log In To View Full Content